Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 304, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 14, 2001, 5:19 AM CDT for Beadle County, South Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 5:19 AM CDT (10:19 UTC)
- Expired
- Aug 14, 2001, 5:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 113 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WUUS53 KFSD 141020 SVRFSD SDC005-141045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 519 AM CDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 545 AM CDT * AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF WOLSEY...OR ABOUT 23 MILES WEST OF HURON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOLSEY AROUND 540 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4460 9871 4436 9870 4428 9858 4442 9840
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 14, 3:30 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CDT TUE AUG 14 2001 SHWRS/TSTMS CONT FSD NW TRYNG TO MOVE E. RECNT ACTVTY TRYNG TO MOVE INTO FSD HAS DIED AS IT MOVD EWD. NEVRTHELESS WILL HAVE TO ACCOUNT FOR PSBLTY OF ACTVTY OVER FCST AREA TDA...WITH EVEN A LTL CONVECTN PSBL SERN PART OF AREA. ALL STILL SEEMS SET FOR A DECNT ROUND OF STRMS TNGT AND WILL KEEP LIKELY POPS...60 AND 70 PCT. THIS AGN INCLUDES SERN CRNR OF AREA IN IA WHERE...THO FNT WONT MOVE THRU TIL WED...PLENTY OF CONVRGNCE AND LIFT WILL GO WITH INCRG MOISTR AND INSTBLTY. TSTMS SERN PART OF AREA WED AS FNT MOVS THRU THEN STILL PSBLY SOME SHWRS IN COOLER BUT UNSTBL AIR BHND FNT AS SHRT WVS MOVE THRU. IN OTHER WORDS CURNT FCST LOOKS GOOD ON THIS. EXTNDED ALSO WILL SHOW LTL CHANGE...DRY FCST NOT GUARANTEED FOR EVRY DAY GIVEN WK FNTS IN AREA AND WRM ADVCTN END OF PD...BUT IS STILL THE BEST SHOT FOR NOW WITH TIMING AND DETAILS FUZZY ON ANY SPOTTY CONVECTN. FWC TEMPS LOOK OK...FAN CONTS TO BE TO OCOOL ON HIS...THO FOR WED MAY NOT BE BAD IF CLD CVR GREATR THAN EXPCTD. ETA LOOKS FAIRLY GOOD FROM HERE. .FSD...NONE WILLIAMS
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.